Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 19, 2009, 6:18 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2009, 6:18 AM CDT (11:18 UTC)
- Expired
- Jun 19, 2009, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 115 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 191118
FFWEWX
TXC465-191415-
/O.NEW.KEWX.FF.W.0025.090619T1118Z-090619T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 AM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY...
* UNTIL 915 AM CDT.
* AT 613 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT LIGHT TO MODERATE RAINS ACROSS MUCH OF VAL VERDE
COUNTY. ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE.
THIS RAIN AND EARLIER VERY HEAVY RAINS UP TO 9 INCHES WILL
CONTINUE FLASH FLOODING ESPECIALLY ALONG AND WEST OF FM 1024 TO
ALONG THE PECOS RIVER. THIS WILL IMPACT THE PECOS RIVER FROM
PANDALE TO THE RIO GRANDE AND THE RIO GRANDE FROM THE LANGTRY
AREA TO LAKE AMISTAD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHUMLA...
PUMPVILLE...OSMAN...SEMINOLE CANYON STATE PARK...PANDALE...
LANGTRY...JUNO AND COMSTOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3029 10175 3030 10096 2934 10092 2941 10106
2946 10108 2948 10117 2951 10119 2952 10127
2959 10126 2957 10130 2959 10133 2965 10132
2965 10138 2975 10143 2976 10155 2978 10156
2975 10165 2978 10176
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:40 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 19, 4:40 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 440 AM CDT FRI JUN 19 2009 .DISCUSSION... A LOCALLIZED FLASH FLOOD PATTERN HAS SET UP OVER THE SOUTHERN EDWARDS PLATEAU WITH SOME SERIOUS FLOOD CONCERNS OVER VAL VERDE COUNTY THIS MORNING. PART OF THE ENHANCED THREAT HAS BEEN THE RESULT OF THE OVERNIGHT LOW LEVEL JET AND EHNANCED PLUME OF MOISTURE FEEDING IN FROM THE WESTERN GULF UP THE RIO GRANDE VALLEY AND EASTERN SLOPES OF THE SIERRA MADRE ORIENTAL. THE TROPICAL PLUME SEEN ON GOES SOUNDER IMAGERY SUGGESTS PRECIPITABLE WATER VALUES OF NEAR 2 INCHES. RADAR IS ALREADY PICKING UP ON SOME ESTIMATES NEAR 8 INCHES, AND THE GROUND TRUTH REPORTS AND TROPICAL ENVIRONMENT SUGGESTS THESE HIGH ESTIMATES COULD BE PRETTY ACCURATE. THE AXIS OF HEAVIEST RAINS SHOULD SWELL EAST INTO DRT THIS MORNING BEFORE RETREATING BACK TO THE WEST LATER TODAY. HOWEVER, RAIN COOLED OUTFLOW FROM THIS MORNING COULD TEMPORARILY HOLD THE CONVECTIVE FOCUS FARTHER EAST AND WARRANT AN UPDATE TO SHIFT THE HEAVY RAINFALL POTENTIAL INTO PARTS OF EDWARDS AND KINNEY COUNTIES. THE TROPICAL DEPRESSION MAY CONTINUE TO FEED THE AREA WITH MORE MOISTURE AND FLOODING POTENTIAL INTO TONIGHT...BUT THE THIN FOCUS FOR TRAINING CELLS IS FORECAST BY MODELS TO RETREAT NW AND BROADEN THUS THE FFA IS SET TO EXPIRE AT 00Z SATURDAY FOR NOW. PIECES OF THE GULF PLUME ARE BREAKING FARTHER EAST AND ENHANCING STREAMER SHOWERS ALONG THE BALCONES ESCARPMENT AND EXTENDING SOUTH ROUGHLY FROM SAT TO CRP. SOME LOCALLY ENHANCED POPS WERE INCLUDED HERE MAINLY FOR THIS MORNING AS A REPEAT OF YESTERDAYS ACTIVITY LOOKS TO BE AS GOOD OR BETTER, BASED ON THE EARLY MORNING TRENDS. ALL OF THIS ACTIVITY SHOULD ALLOW FOR A NEEDED BREAK IN THE HOT PATTERN, WITH HIGHS RETREATING BACK TO THE MID 90S FOR THE SAT AREA. THE TEMPORARY SHIFT EASTWARD OF THE UPPER RIDGE INTO THE MISSISSIPPI VALLEY WILL KEEP A GOOD FETCH OF ONHSORE FLOW FOR THE WEEKEND WITH THE UPPER RIDGE EXPECTED TO SHIFT BACK WEST LATE SUNDAY. THUS A RETURN BACK TO HOT AND DRY DOMINANCE IS EXPECTED FROM MONDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 99 77 98 75 99 / 10 10 10 - 10 AUSTIN BERGSTROM INTL AIRPORT 98 77 97 73 98 / 20 10 10 10 10 NEW BRAUNFELS MUNI AIRPORT 96 75 97 74 96 / 30 10 10 10 10 BURNET MUNI AIRPORT 94 74 93 74 95 / 10 - - - - DEL RIO INTL AIRPORT 91 78 95 78 97 / 50 40 20 10 - GEORGETOWN MUNI AIRPORT 95 75 93 74 96 / 10 - - - - HONDO MUNI AIRPORT 97 76 96 75 96 / 10 10 10 10 10 SAN MARCOS MUNI AIRPORT 97 76 96 74 97 / 20 10 10 10 10 LA GRANGE - FAYETTE REGIONAL 97 76 96 74 96 / 20 10 10 10 10 SAN ANTONIO INTL AIRPORT 95 75 95 76 97 / 30 10 10 10 10 STINSON MUNI AIRPORT 96 76 96 76 98 / 20 10 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: VAL VERDE. && 18/04
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 AM CDT FRI JUN 19 2009 TXZ171>173-184>194-202>209-217>225-228-201030- LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 516 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183-201030- VAL VERDE- 516 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT INTO THIS EVENING. VERY HEAVY RAINS CAN BE EXPECTED ACROSS VAL VERDE COUNTY. RAINFALL AMOUNTS OF 3 TO 8 INCHES CAN BE EXPECTED. FLASH FLOODING CAN BE EXPECTED. RIVER FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 19, 4:38 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CDT FRI JUN 19 2009 TXZ183-202-191030- KINNEY-VAL VERDE- 438 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS WERE AFFECTING KINNEY AND VAL VERDE COUNTIES... AT 435 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF AMISTAD VILLAGE TO 9 MILES SOUTHWEST OF DEL RIO TO 17 MILES SOUTH OF DEL RIO...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF COMSTOCK TO 9 MILES SOUTHWEST OF DEL RIO TO 17 MILES SOUTH OF DEL RIO...MOVING NORTH AT 30 MPH. PEOPLE IN NORTHWESTERN KINNEY AND VAL VERDE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...AMISTAD VILLAGE...DEL RIO...LAUGHLIN AFB... STANDART AND AMANDA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. VERY HEAVY RAINS OF 1 TO 3 INCHES PER HOUR AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, Jun 19, 5:31 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 531 AM CDT FRI JUN 19 2009 TXZ183-184-202-191130- EDWARDS-KINNEY-VAL VERDE- 531 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS WERE AFFECTING EDWARDS...KINNEY AND VAL VERDE COUNTIES... AT 530 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF JUNO TO CARTA VALLEY TO AMANDA...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF JUNO TO 12 MILES SOUTH OF LOMA ALTA TO 13 MILES EAST OF DEL RIO...MOVING NORTHEAST AT 30 MPH. PEOPLE IN EDWARDS...NORTHWESTERN KINNEY AND VAL VERDE COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...CARTA VALLEY...LOMA ALTA AND FLOUR MILLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, Jun 19, 5:46 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 546 AM CDT FRI JUN 19 2009 TXZ202-217-191145- KINNEY-MAVERICK- 546 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS WERE AFFECTING KINNEY AND MAVERICK COUNTIES... AT 544 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF QUEMADO TO 15 MILES SOUTHWEST OF EL INDIO...MOVING NORTH AT 25 MPH. PEOPLE IN MAVERICK AND SOUTHWESTERN KINNEY COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...QUEMADO...EL INDIO...NORMANDY...EAGLE PASS... ROSITA SOUTH...ROSITA NORTH AND PALOMA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BRIEF VERY HEAVY RAINS AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:21 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 19, 2:26 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Jun 19, 4:00 AM CDT | Flash Flood Watch | EWX | Val Verde | 11 hr |
| Jun 19, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 40 min |
| Jun 19, 5:03 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 117 min |
| Jun 19, 5:39 AM CDT | River Flood Warning | EWX | Val Verde | 30 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 9:05 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.